Bipolar Disorder Community
Coincidence or side effect
About This Community:

Bipolar Disorder is also known as "Manic Depressive Disorder". This forum is for questions and support for people with, or for loved ones of people with Bipolar Disorder. The forum covers topics ranging from Aggressive Behavior, Affect on friends and Family, Alcohol and Drug Abuse, Appetite Changes, Chronic Pain, Denial, Depression, Difficulty Concentrating, Euphoria, Guilt, Manic Depression, Medications, Mood Swings, Poor Judgment, and Sleep Disorders

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Coincidence or side effect

Hi, sorry I've not been around for a week or so, things are not great but nor are they awful.  

I had my lithium dose increased yesterday from 400mg to 600mg.  I took my meds at 6pm. When I woke this morning I felt incredibly unwell.  I had the mother of all headaches and even moving my head made me want to be sick.  I felt nauseous and my stomach was doing cartwheels.  I was shaky and was really hot.

So I'm now asking for common sense advice.  I admit I can get a little hysterical when I don't feel well which is why I've come on here about this.

Could it be the increase in the lithium that has caused this horrid reaction or is it just coincidence.  

This afternoon I feel less unwell but still slightly nauseous, overheated and very very tired.  The headache has dimmed to a dull roar.

I'm worried about taking my new dose again because I don't want to feel like this again tomorrow.

My lithium levels on the 400mg was only 0.2 so well below therapeutic levels.

Thanks.
Related Discussions
8 Comments Post a Comment
Blank
731160_tn?1297275908
It's hard when taking lithium to not worry that it is causing you to be sick from side effects.  I totally understand when your mind starts trying to figure out if the lithium is the wrong choice.....I think I shared with you last week how resistant I was to taking it.  I am now up to 1200 mg and I so far things are going fine.

On Monday night however, I did feel sick, had diarrhea, fever etc.....starting to think here we go its the lithium.  However within 12 hours I was fine and think it was more of flu bug (my kids have been sick last week).

So I guess what I am saying is if your levels are .2 you should not be having any major side effects.  How is your mood?

Hang in there and drink lots of water!

T
Blank
574118_tn?1305138884
I admire the way you wrote your letter. You know well how to control your emotions though. You deserve to be the group guide. You feel badly and yet you give us the example. You said right you need a common sense advise as you are much learned in the drugs.

However I didn't like the heading "Coincidence or side effect" you missed this time for the 1st time or like the French say "vous avez ("tu as" as we became friends now) raté" because it can be both, because side effects as you taught us can be coincidental to you only. You know not everybody develops the same symptoms. For instance a controversial drug abilify can be catastrophic for some and a salvation for others.

However since you take lithium, monkeyc is the big authority here.
good luck and be well
ezz
Blank
Avatar_f_tn
The first week I took Lith, I felt green under the gills unless I ate something right afterwords, it would cause nausea,heartburn and some hotflashes which I thought was PMS, but maybe not.  Talk with your pdoc at any rate regarding the drugs, it's always good to keep you wellness team in the loop.

I'm sending you super hugs,
LCC
Blank
Avatar_f_tn
Thanks guys, I'm still feeling pretty rotten, tummy has settled but the headache hasn't.  It could be nothing to do with the meds at all.  Thing is I've been so unlucky with meds and reacted to all of them apart from depakote (but that wasnt working well enough).  I have felt pretty ok on the lithium had no bothersome side effects during the first 5 weeks and I'm really hoping that today isn't an indicator that I can't go any higher.I've had my mother on the phone telling me not to be so silly - she doesn't hold back :-s

Anyway long and short of it is that I shall stick with my original dose for a couple of days and then try the higher dose again.  Hopefully I shall be feeling better tomorrow.
Blank
647754_tn?1270040511
I think you should contact your doctor and let him/her know what has been going on.  To me , it sounds like some of your symptoms may be coming from the Lithium.
Hope you get to feeling better soon.



Hugs,
Pam
Blank
Avatar_f_tn
Thanks rliz and pdr

The headache has finally gone! Yipee!  I'm going to try the higher dose again tonight and if I suffer on Friday the way I did yesterday then I'll know it was def the lithium.

As you have both said I will tell the Dr either way though.

:-)
Blank
654560_tn?1331858181
Every one does not have the same reaction    if they have a reaction. The up set stomache and cramping could be from the Lithium. Milk ( if you can drink itt ) helps with that. Your taking more so you really need to incease your fluids  I've been on different levels 300 600 900  I have never had a headache I am surprised they up your levels by 300 I would do 150 and theen 150  Glad the headache is gone and If it continues I would give my pdoc a call
Blank
Avatar_f_tn
Hi freebird, thanks for responding.  They upped me by 200mg but perhaps I should try increments of 100mg - something I can discuss with the psych.

Thanks for the tip regarding milk.  
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
1551327_tn?1408668686
Blank
Bubulous
Tompkinsville, KY
585414_tn?1288944902
Blank
ILADVOCATE
NY
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_f_tn
Blank
Anneinside
MN
Avatar_m_tn
Blank
bbaggins
FL
2190999_tn?1397182731
Blank
Midijane
PA